MAUDE Adverse Event Report: STRYKER GMBH T2 - LOCKING SCREW, FULLY THREADED D5X50 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH T2 - LOCKING SCREW, FULLY THREADED D5X50 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 18965050S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 04/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "the patient was implanted with the long gamma3 nail described above on (b)(6) 2024 for a subtrochanteric fracture on the left.He was able to be mobilized under full weight-bearing during the procedure.A fracture of the long gamma nail was diagnosed during a follow-up x-ray examination, which was performed due to pain.On (b)(6) 2025, revision surgery was performed with explantation of the broken gamma 3 nail on the left." (b)(6) 2025 - during full product inspection, it turned out that a tiny part of locking screw tip is broken.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed since physical inspection matches the reported failure mode; locking screw was found with a broken tip and the along received nail was completely broken in the webs of the proximal drill hole for the lag screw.The received locking screw was found with a broken tip.The broken off part was not returned.Threaded windings at tip were found to be significantly flattened and breakage surface presents a smooth topography.According to the damage and the evidence of the breakage surface, the item broke in a fatigue fracture due to overload.In the case presented a 67-year-old male patient was initially treated on (b)(6) 2024 with above implant which was revised appr.10 months later (b)(6) 2025 since nail was found to be broken during a follow-up x-ray examination, which was performed due to pain.Furthermore, it was stated per event description; he was able to be mobilized under full weight-bearing during the procedure as neither medical records nor x-ray images of the pre and postoperative situation in different views (m-l and a-p view) were made available, a medical statement regarding initial treatment situation or the current healing status after an implant duration of appr.10 months was impossible.Nail breakage in general has been experienced but does not present an unanticipated event in itself.Depending on load application, also, depending on the patient¿s post implant behaviour and depending on suitable anatomical reduction, depending on the kind of bone breakage, depending on the course of bone healing and other factors ¿ e.G.Increased post-operative activities ¿ a nail breakage can rather be classified as anticipated; specifically, if one or more contributing issues concurrence with each other.The screw is not designed to take over the intended use of nail in case of a non-intact situation occurs.The affected nail is designed to withstand the normal loads during the implantation period, i.E., the implant must neither be exposed to peak loads nor to continuous stresses.Another prerequisite for a successful supply is undisturbed, normal bone healing.In case such a situation does not occur, exceeding of the fatigue strength is to be expected and thus quite predictable complications.Due to the broken nail, there was increased force transmission to the locking screw, which then finally broke as a result of overload.Axial overload had led to continuous stresses and a significant weakening of the implant(s) (for the nail in the area of the lag screw thru hole, followed by the fatigue fracture).Based on the above, the breakage was not linked to a deficiency of the device(s) but was rather patient related.Adverse effects are clearly listed in the ifu and as pointed out.Revision and additional surgery may be a consequence of these complications.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.In case substantive information will become available in future that suggests otherwise we reserve the right to reopen the case.

Brand Name
T2 - LOCKING SCREW, FULLY THREADED D5X50 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22796509
Report Number0008031020-2025-01362
Device Sequence Number8643226
Product Code HSB
UDI-Device Identifier04546540202512
UDI-Public(01)04546540202512(17)281231(10)K19CD19
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K032244
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number18965050S
Device Lot NumberK19CD19
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by Manufacturer08/14/2025
Initial Report FDA Received Date08/13/2025
Supplement Report FDA Received Date09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale